Alert archive / Indiana / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS Northern Indiana

June 29, 2025Wells County, Indiana

NWS Northern Indiana issued this flash flood warning at Jun 29, 2025, 4:07 PM EDT for Wells County, Indiana. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2025, 4:07 PM EDT (20:07 UTC)
Expired
Jun 29, 2025, 7:15 PM EDT
In force
3 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

County Wells County, IN

The radar

The Northern Indiana radar (KIWX), 86 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 4:10 PM EDTFLOOD3 Se Mcnatts, INFour inches of water flowing over roadway near the intersection of 1000 S and 700 W.
Jun 29, 4:24 PM EDTRAIN 4.382 Sse Mcnatts, INNearly 4 inches of rain in 55 minutes.
Jun 29, 4:45 PM EDTRAIN 4.442 Sse Mcnatts, IN3.90 inches of rain in approximately 75 minutes.
Jun 29, 4:50 PM EDTRAIN 3.682 Ese Mcnatts, INAround 3.25 inches of rain between 330pm and 430pm.
Jun 29, 4:57 PM EDTFLASH FLOOD2 Sse Mcnatts, INRapidly flowing water of about 12 inches deep near State Road 3 and 1000S.
Jun 29, 5:00 PM EDTFLASH FLOOD3 Se Mcnatts, INApproximately 6 inches of rushing water over roadway near intersection of 1000S and 700W.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
562 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

927 
WGUS53 KIWX 292007
FFWIWX
INC179-292315-
/O.NEW.KIWX.FF.W.0002.250629T2007Z-250629T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Northern Indiana
407 PM EDT Sun Jun 29 2025

The National Weather Service in Northern Indiana has issued a

* Flash Flood Warning for...
  Southwestern Wells County in northeastern Indiana...

* Until 715 PM EDT.

* At 406 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2.5 and 4 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Mount Zion and Mcnatts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4065 8533 4066 8533 4069 8533 4068 8524
      4057 8532 4057 8537 4057 8543 4065 8541
      4065 8534

FLASH FLOOD...RADAR INDICATED

$$

Marsili
2 follow-up statements
946 
WGUS73 KIWX 292125
FFSIWX

Flash Flood Statement
National Weather Service Northern Indiana
525 PM EDT Sun Jun 29 2025

INC179-292315-
/O.CON.KIWX.FF.W.0002.000000T0000Z-250629T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wells IN-
525 PM EDT Sun Jun 29 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT THIS 
EVENING FOR SOUTHWESTERN WELLS COUNTY...

At 524 PM EDT, Trained weather spotters reported flash flooding 
across the warned area. The heaviest rainfall rates have subsided, 
but flooding and flash flooding is expected to continue. Between 3 
and 4.5 inches of rain have fallen. Additional rainfall amounts up 
to 0.5 inches are possible in the warned area. Flash flooding is 
already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Trained spotters reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Mount Zion and Mcnatts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4065 8533 4066 8533 4069 8533 4068 8524
      4057 8532 4057 8537 4057 8543 4065 8541
      4065 8534

FLASH FLOOD...OBSERVED

$$

Marsili
379 
WGUS73 KIWX 292311
FFSIWX

Flash Flood Statement
National Weather Service Northern Indiana
711 PM EDT Sun Jun 29 2025

INC179-292321-
/O.EXP.KIWX.FF.W.0002.000000T0000Z-250629T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wells IN-
711 PM EDT Sun Jun 29 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM EDT THIS EVENING FOR 
SOUTHWESTERN WELLS COUNTY...

The heavy rain has ended. However, many locations across the warning 
received between 3 and 5.5 inches of rain earlier this afternoon. 
Many roads remain flooded.  The Flash Flood Warning will be replaced 
with an areal Flood Warning

&&

LAT...LON 4065 8533 4066 8533 4069 8533 4068 8524
      4057 8532 4057 8537 4057 8543 4065 8541
      4065 8534

$$

Marsili

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:32 PM EDT, 1 hour 35 minutes earlier. Its key messages:

  • Warmer and humid this afternoon with heat indices in the low to mid 90s.
  • Rain/storms are possible Monday morning, then likely Monday afternoon and evening. A few storms could be strong to severe with damaging winds and heavy rainfall.
  • Dry, seasonable, and less humid by mid to late in the week.
Area forecast discussion, Jun 29, 2:32 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
232 PM EDT Sun Jun 29 2025

.KEY MESSAGES...

- Warmer and humid this afternoon with heat indices in the low to
  mid 90s.

- Rain/storms are possible Monday morning, then likely Monday afternoon
  and evening. A few storms could be strong to severe with
  damaging winds and heavy rainfall.

- Dry, seasonable, and less humid by mid to late in the week.

&&

.DISCUSSION...
Issued at 231 PM EDT Sun Jun 29 2025

A warm front has lifted northwest across the area today, which will
allow for highs in the mid to upper 80s this afternoon alongside a
noticeable increase in humidity. Southerly low-level flow has
helped to pull in moisture from the Gulf, which has brought
dewpoints up into the low 70s today. Heat indices are expected
to peak in the low to mid 90s this afternoon. A few isolated
showers/storms will be possible this afternoon and evening
across north-central Indiana, mainly south of US 24 and west of
US 31.

WAA continues into the day on Monday with highs in the 80s and
dewpoints in the low to mid 70s. An area of low pressure will lift
across the Midwest and it's attendant cold front will bring high
chances (60-80%) for showers and storms. With the aforementioned
heat and humidity, this should allow for destabilization to
occur during the day Monday and for thunderstorms to develop.
The Storm Prediction Center has maintained the Marginal Risk
(level 1 of 5) for our entire forecast area, meaning a few
storms could be strong to severe. Overall, Monday looks fairly
unimpressive and disorganized for severe weather, especially
considering there may be some showers to deal with in the
morning. An initial round of scattered showers (not as much
confidence in thunderstorms) will be possible Monday morning as
a shortwave lifts out of the St Louis area. A second,
potentially stronger, round of storms will then be possible
Monday afternoon and evening with the cold front. Multicell
clusters/a broken line of thunderstorms should develop ahead of
the cold front and sweep through the area. These storms will
have modest instability (1500-3000 J/kg) to work with, however
lapse rates will be poor and there will be little to no shear in
place as vertical wind profiles are unidirectional out of the
southwest. Lingering showers and clouds in the morning and early
afternoon may also hinder severe chances. Confidence in severe
weather is low. If any storms do manage to reach severe
thresholds, the primary threat will be damaging winds. Locally
heavy rain is also possible with long, skinny CAPE profiles, a
deep warm cloud layer, and PWATs of 1.75-2" Monday afternoon and
evening.

July will start on a seasonable and dry note as surface high
pressure and an upper level ridge build in by midweek. Tuesday
through Friday currently looks to be mainly dry, with lower levels
of humidity and seasonable temperatures. Some diurnal chances for
rain/storms may be possible for the 4th of July and into the holiday
weekend depending on how amplified the upper level ridge is. For
now, have kept PoPs low at 20-30% at times through the weekend.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 126 PM EDT Sun Jun 29 2025

A trough traverses the Northern Plains this afternoon into Monday
and allows a vort max to rise northward towards the area Monday
morning. A more humid air mass returns Monday morning and this
environment may make it more conducive to allowing for convective
cells that could produce lightning as early as the morning, more
likely for FWA than SBN, but not zero chances even for SBN.
Depending on instability and eventual shortwave position, the better
chances for showers and storms is Monday afternoon, but the
shortwave position could remove SBN from rain chances.

South wind today obtains a westerly component on Monday. While winds
stay weaker than 10 kts today, so 15 to 20 kts breezes will be
possible on Monday.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.

&&

DISCUSSION...Johnson
AVIATION...Roller
Hazardous weather outlook, Jun 29, 2:49 PM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
249 PM EDT Sun Jun 29 2025

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-301900-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
249 PM EDT Sun Jun 29 2025 /149 PM CDT Sun Jun 29 2025/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms are expected Monday, especially during the
afternoon and evening. Locally heavy rain and ponding of water will
be the main threat, but stronger storms may produce localized wind
gusts to 60 mph and small hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-301900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
249 PM EDT Sun Jun 29 2025

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms are expected Monday, especially during the
afternoon. Winds and waves may be higher in and near thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 29, 3:27 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Northern Indiana
327 PM EDT Sun Jun 29 2025

INZ025-026-292015-
Huntington IN-Wells IN-
327 PM EDT Sun Jun 29 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HUNTINGTON AND
SOUTHERN WELLS COUNTIES THROUGH 415 PM EDT...

At 326 PM EDT, Doppler radar was tracking a strong thunderstorm near
Montpelier, or 9 miles north of Hartford City, moving northeast at
15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Warren, Poneto, Buckeye, Mcnatts, Keystone, Wellsburg, Reiffsburg,
Liberty Center, Dillman, Mount Zion, and Plum Tree.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4058 8545 4064 8545 4076 8540 4065 8512
      4057 8529 4057 8541
TIME...MOT...LOC 1926Z 215DEG 10KT 4059 8538

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MARSILI

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:27 PM EDTSpecial Weather StatementIWXWells48 min
Jun 29, 3:51 PM EDTAreal Flood AdvisoryIWXBlackford, Wells3 hr
Jun 29, 5:29 PM EDTSpecial Weather StatementIWXJay31 min
Jun 29, 7:16 PM EDTAreal Flood WarningIWXWells13 hr
Jun 29, 7:51 PM EDTSpecial Weather StatementIWXWhite39 min

Nearby

Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.